Facebook Pixel
EmpowHER Guest

birth control pills help!

By Anonymous March 13, 2012 - 12:22pm
Rate This

Hi. I missed a pill on Sunday and again on Monday because I lost my pack. On the 3rd day (Tuesday) I got a new pack and took the first pill at my normal time. Is this the right thing to do? And I also started my period after the first missed pill, can I take an extra pill to stop it?

Add a Comment1 Comments


Hello Anonymous,
I am not so sure that starting a new pack of birth control pills on Tuesday was the right thing to do.

Missing two doses of your pills in a row was the cause of your period starting. Basically, by taking a daily oral contraceptive, you are controlling the hormone levels that regulate the menstrual cycle. When you stopped for two days, hormone levels dropped and your period started.

I would have let my period run its course and then start a new pack of birth control pills.

I suggest that you give your gynecologist a call and tell him or her what has happened. I don't think you should be taking a daily birth control pill while you are menstruating. Check with your doctor.


March 13, 2012 - 4:06pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!